Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Question about VIRACEPT
Jan 30, 2004

We are from Ecuador. Some of people living with HIV/AIDS take VIRACEPT from the Government hospital as part of their antiretroviral therapy. They have not getting those for some weeks. But the Manager of the AIDS National Program from Ecuador said the people can be suspend the VIRACEPT for one month without problems. Please answer if this is true. We are worry in Ecuador because they are not taking the complete therapy at this moment. Thanks for your answer.

Response from Dr. Young

Thanks for your question.

It is probably ok to suspend treatment for some period of time without any significant consequences. That said, I would want to stress that it is NOT ok to just suspend the nelfinavir (Viracept) part of the therapy, but rather the safest way to discontinue medications is to stop all antiretroviral medications together.

To only stop the nelfinavir would mean that a patient taking a three-drug cocktail would continue on dual nucleoside therapy, a recipie for treatment failure and drug resistance.

Please follow up with how this is being done in your country. I would be very happy to discuss this further with your local doctors.

Buenos suerte, BY



Previous
hiv/hep B co-infection life expectancy?
Next
Your recent comment of Jan. 23 re:KS being advanced AIDS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement